Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping PIs for lipoatrophy
Sep 24, 2006

I've been on PI's since 96, and also just stopped taking DDI and VIDex due to the lipoatrophy. I switced from Viracept this last year to Lexiva Viramune and Truvada. Initially I gained weight in my buttocks, and face. But I've lost more. I also just finished a five month course of nandrolone and have gained about 8 lbs. T cells average 350 for 20 years. I'm 50. I hate the lipo. Can I stop the PIs?

Response from Dr. Pierone

It is possible that you might be able to stop the protease inhibitor Lexiva since you are on 4 agents and standard therapy includes 3 drugs. One exception would be if you have drug-resistant virus and the 4 drug regimen is being used for this indication. But lipoatrophy is more closely linked to nucleosides like Videx, Zerit, and AZT so there may not be much impact from the change. But Sculptra may be a consideration for the facial lipoatrophy based on the excellent results that are being seen. Thanks for posting and let us know how things go.



Previous
Should I switch my regimen to Atripla?
Next
lymphedema

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement